MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ LEVER LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ LEVER LOCK CANNULA; INTRAVASCULAR ADMINISTRATION SET
Model Number 303370
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that "blood" was found on the bd¿ lever lock cannula lumen inside the unopened packaging.The following information was provided by the initial reporter: "i have a bd lever lock cannula (ref: (b)(4)) that came with blood inside of the package, on and inside the lumen of the cannula! so weird! the package is completely intact.".
 
Additional Manufacturer Narrative
H6: investigation summary one sample and six photos of lever lock cannula (p/n 303370) batch 9268577 were received and evaluated.The sample was received in a sealed package and the body of the thread lock has multiple spots of dark embedded foreign matter.The condition observed is non-conforming per product specification.Potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.This type of defect is cosmetic and does not pose risk to the customer.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that "blood" was found on the bd¿ lever lock cannula lumen inside the unopened packaging.The following information was provided by the initial reporter: "i have a bd lever lock cannula (ref: 303370) that came with blood inside of the package, on and inside the lumen of the cannula! soooo weird! the package is completely intact.".

Brand Name
BD¿ LEVER LOCK CANNULA
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14228288
Report Number1911916-2022-00225
Device Sequence Number1700919
Product Code FPA
UDI-Device Identifier30382903033707
UDI-Public30382903033707
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2022
Device Model Number303370
Device Catalogue Number303370
Device Lot Number9268577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown